MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; PS-1 2-0 MONODERM 30CM

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; PS-1 2-0 MONODERM 30CM
Model Number SXMD1B100
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
Our distributor reported that a suture device was used during surgery.Several days after the surgery, the wound was found with suture extrusion.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lots and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.No sterile devices or the actual device(s) were returned for testing or review.A retained sample was not available for review.If samples become available at a later time, they will be reviewed/tested, and the results will be included in the file.The suture splitting, barbs peeling during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It¿s also possible the device was not anchored in the tissue per the ifu for the device.Pga suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for the reported lot was reviewed and met all current criteria.Adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition, or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, overtightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning section in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support¿.The ¿precautions¿ section in the ifu for the device states: ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.The surgeon should avoid unnecessary tension, to reduce the occurrence of surface fraying and weakening of the strand.To avoid damaging needle points and swage areas, grasp the needle in an area one third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ without receiving sterile samples from the reported lot to review/test, receiving photos of the suture/incision(s) post-operative, or receiving detailed information regarding the pre-operative preparation of the device, procedure(s) performed, placement of the suture in the tissue, patient¿s health history, post-operative activities, receiving details regarding number of days post-operative the event occurred, quality of the tissue where material was placed, events that may have occurred that attributed to the adverse event or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
PS-1 2-0 MONODERM 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key19820836
Report Number3010692967-2024-00056
Device Sequence Number18316623
Product Code GAM
UDI-Device Identifier10705031228047
UDI-Public(01)10705031228047(20)12(17)280630(10)D713ELT
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMD1B100
Device Lot NumberD713ELT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown